weight and see

I’ve been gaining pound after pound over this entire year, and it’s been really hard to figure out why. It’s true that I’ve gone out to eat more often during the week now that I have the boyfriend to have fun doing things like that. But that doesn’t really explain for the extra twenty or so pounds I’ve put on in the last several months (about forty pounds total over the last two years). I work out about three times a week and even tried the 1,500 calories-a-day diet for a couple weeks, but the weight didn’t budge a bit. Finally, when I met my psychiatrist today, I complained about my weight. As I told her how much I weighed, she made a sound indicative of shock, and then immediately said, “It’s the Abilify.”

She was hesitant to take me off of Abilify since the combination that I’m currently on has been fairly well tolerated by me. And with school starting in a few short weeks, she wasn’t sure this was the best time to test out a new mood stabilizer. So, she gave me a choice as to whether I wanted to try something else later or now. I picked now.

Because I’ve been on quite a number of different of meds, the options have dwindled quite a bit. So she thought it’s time to try something new, as in they haven’t even made some animated commercial for it for television yet. It’s called Latuda, and it’s currently been FDA-approved for treatment of schizophrenia. Apparently, it’s supposed to be weight-neutral, but can cause tremors, which I’m not a fan of because of previous experiences with similar issues.

I really hope I lose some weight, but I’m really hoping that Latuda does make a good fit for me.

 

About these ads

2 Comments to “weight and see”

  1. I started Latuda about 3 months ago too, and have lost around 26 pounds (but with exercise and diet contributing, which wouldn’t have been possible on Geoden which made me so hungry!). Has it worked for you as well for weight? I also think it keeps me more stable than Geoden. It did make me move my tongue around in my mouth very strangely for the first few months though, it was quite irritating.

  2. Hmm, good to know that’s a prob for others.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

Join 725 other followers

%d bloggers like this: